Top 75 Migraine and Headache Questions, #45

Ask the Clinician Health Pro
  • Full Question:
    I am a 45 year old woman that has been experiencing migraines since I was 13 years. I have had an increase in migraines over the past couple of years. But I am most aware of the increase the last 6 months. I thought they were stress related given my workload and an illness in the family. Things have improved and I don't feel stressed anymore but the headaches still persist. I have logged the last 3 months and realize I am taking medication (Zomig or Advil migraine) most days but have noticed my migraines become severe once I have stopped birth control pills. I also have Botox injections every 3 months however recently I cannot say they are helping. I have recently tried Topamax but I had severe side effects and stopped. Typically the weather has triggered my migraines. Could lower estrogen levels be contributing to my migraines? Kerri.
    Add This Infographic to Your Website or Blog With This Code:


    Answer:

    Dear Kerri;


    The short answer is yes. Estrogen, like other sex hormones can cut two ways and lowering the estrogen levels somewhat can allow increased migraine/headache patterns. You could answer that question easily by talking to your physician.


    Good luck,
    John Claude Krusz and Teri Robert



    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.


    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.


    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.

Published On: April 08, 2007